Saturday, February 21, 2009

Which it worse?

I am facing a dilemma right now that is so hard to choose what to do.
I posted a few days ago about how I had finally found new medicine for my face that hopefully will stop my terrible breakouts. I have been taking an antibiotic for over a week now and it really is making a difference with my face. It is however making me feel terrible, I have been dizzy and I feel disoriented almost like I am constantly in a large crowd. I have been very lethargic and even depressed. I have also had a weird taste in my mouth and food tastes very different. I talked to a pharmacist today and she said they are side effects and that they should go away as I become use to the meds.
*
Do I stop taking the meds and feel better but continue to get huge cystic breakouts that are scaring my face? Or do I just live with these weird side effects and hope they get better with time?

19 comments:

KLC said...

I would give it more time, especially since you were told these bad side effects would go away as you get used to the meds. Try and stick it out for another month or so before quitting them since they are doing good job clearing up your face. If in another month you are still experiencing all these horrible side effects then definitely tell your doctor you need to try something different. Good luck!

~Mrs. Guru~ said...

that sucks. I would see if my dr could recommend some other med

amanda said...

I'm a new reader, but wanted to comment because I experienced similar symptoms when I went off another med. I just stopped it cold turkey and should have tapered off, I know that, but the side effects were horrible. Talk to your doctor...maybe they can ease you on the med or suggest taking it a different way that won't cause such side effects, like taking it at night or with food. You may not have to quit it cold turkey.

*~! megs !~* said...

A lot of the time you will get adjusted to the meds and you'll feel a ton better. I would stick with it a little bit longer and see how it goes.. Good luck!

Ashley said...

I would try to stick with it - the side effects should go away and leave you with nothing but beautiful skin! If they don't go away soon though I would ask the Dr. is there was anything else.

EthidiumBromide said...

You have to decide which is a priority in your life -- is it more valuable for you to feel normal physically, or for you to have clear skin? I'm not trying to make it seem like you are vain, because you may have developed such a complex that you have anxiety about going outside, in which case a fear of being seen in public is the lesser evil in comparison to feeling disoriented. But, if the cystic acne is an annoyance but not altering your lifestyle and you know that you are still beautiful despite it, then you may consider it a better option to live with the acne for now than alter your physical health.

It is always important to note as well that medications also carry long-term side effects. I am on a medication for my migraines that has given me side effects similar to what it sounds like what you have been going through. Some people adjust over time; some suffer irreversible permanent damage. For me, it is worth it, because I cannot physically function with migraines 1-2 times a week lasting for 24+ hours each -- I can't hold a job or live my life when I'm curled up on my bathroom floor vomiting for what amounts to one week of each month. But for me, personally, I wouldn't put up with the side effects if all I was getting out of it was clear skin and I hadn't gone through and tried every other option out there.

Gwen said...

I would call your doctor for sure and see what he/she has to say. They may be able to decrease the dose or maybe if you stick it out they will go away in time.

I had cystic acne also. I however waited too long and have scars from that and from an alergic reaction. My dermatologist decided to put me on acutane. I went through 9 months of the treatment (which did suck because you have to use 2 forms of birth control and have blood tests every month) but I have been off of the medication since August and I haven't had a single blemish since. You can't get pregnant on it so it may not be anything you want to take right now but it wouldn't hurt to ask your doctor.

Keep us updated on how you are doing. Praying for you to feel better soon. {HUGS}

Sherrie said...

I think you should give it a bit more time to see if your body adjusts. Good luck!

MBM said...

That stinks. Sounds dangerous too (driving, etc..)

I had cystic acne too & it cleared up b/c my derm gave me:

Doryx 1 100mg daily
Spironolactone 50mg 2 tablets @ night
Retin A micro at night
I'm also on Yaz & I think that might help too??

It REALLY helped. No more painful acne. I know how you feel. My face is allllll better!! Maybe your doc would consider switching meds? Bring my medicine "cocktail" and see what he/she thinks.
My derm is affiliated w/Northwestern in Chicago.



Maybe

JaneMH said...

Hi- New reader here too. Found your other blog WWchangedmylife and then popped over here and started reading too. I love both your blogs. :) You have a great sense of style and I love seeing all your cool shopping finds and WW tips etc..

Anyway, to comment on this subject. Stick with it if you can. I have been on medications things before that have terrible side effects but once your body gets with it it should go away. If you are feeling depressed though then for sure go see your doctor. Hope this helped in some little way.

So happy to have found your blog. Jane

MBM said...

Oh, I didn't read your post correctly. If it's clearing your skin, give it time. Especially since it's working.

I'm on a strong daily migraine med that had similar side effects when I first started taking it. Now, I have no side effects & no migraines.

Keep your DR posted regarding the side effects.

Becky said...

Awe..that is so hard, I know it because Bonnie and I had horrible breakouts growing up. They eventually put us both on Acutane, which made your skin peel off...it was gross! I would get off the meds though if you are having those kind of side effects and see if your doc can give you something else.

brown eyed girl said...

I think it depends on your tolerance and motivation to take the pills? If you're able to function pretty well, and don't mind taking them, and are willing to do it, and are really motivated to have your skin look great; then go for it.
If not, then I would stop taking them. I'm in the same boat as you with regard to my skin; I'd probably keep taking them because I'm that desperate!! But to each their own!

Texan Couture said...

Did they give you a timeframe of how long it takes before you get used to the medicine?

I would stick it with it especially if it is working!

And it seems that the pharmacist knew this is common when you first start the med, shame on their part for not warning you, but as long as the timeframe for your body adjusting is not insanely long. Seems like it would be worth it for good skin and your confidence in your skin!

Lulu said...

I had a medicine that made me feel the same way for about 2.5 weeks... I was miserable, and had this terrible tunnel vision. I decided to stick with it, and am *so* glad I did! I just snapped out of the fog one morning, and felt great. The meds totally changed my life. Stay strong and stick it out a little longer? But be careful to monitor those depression side effects. Best fo luck, hope it eventually becomes a win-win situation!
xoxo,
Lulu

Preppy Pettit said...

Definitely wait it out. And I came over to thank you for the tatoo idea! And, we are doing cotton candy, snow cones, and hot dogs.

Kristen said...

If the side effects are still present after a month, quit taking the medicine. Stick it out until then.

Kristen said...

If the side effects are still present after a month, quit taking the medicine. Stick it out until then.

Lucky in Love said...

I haven't ever had to take medication like this, so I don't feel super comfortable telling you what to do...but I did want to wish you luck with your situation and let you know we're praying for you :)